Announcement

Collapse
No announcement yet.

Atrophine Eye Drops

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Heather R
    replied
    Thanks Ellie xx

    Leave a comment:


  • Ellie
    replied
    Originally posted by GillB View Post
    I don't have problems lying down
    That's what I thought - odd that they prescribed something for a procedure done lying down, unless of course you won't be flat on your back?? xx

    Leave a comment:


  • GillB
    replied
    That explains why it had started happening. I don't have problems lying down so maybe I'll cut back the dosage. I saw it could be a side affect. Or get them to change the prescription to what you suggest Ellie

    Leave a comment:


  • Ellie
    replied
    It's not a common side effect of Atropine, but it has the potential to because it gets into the central nervous system, like Hyoscine does.

    Originally posted by Heather R View Post
    Is there anything for saliva that doesn’t?
    I take Glycopyrronium Bromide which, as it doesn't cross into the brain, does not affect the eyes. xx

    Leave a comment:


  • Heather R
    replied
    Well they never admitted that to me! ((Affects eyesight). Is there anything for saliva that doesn’t? Thanks Ellie xx

    Leave a comment:


  • Ellie
    replied
    GillB Atropine readily crosses the blood-brain barrier, so can affect the central nervous system, that includes vision issues.

    Do you usually have saliva issues lying down?

    Any medicine which reduces saliva production can also reduce production of tears, as can dehydration.

    Re home visits from Specsavers: I read out the letters on the eye charts using text to speech on my laptop. If your hands work, you could print out an alphabet and point to the letters or, if nothing else, point to the letters on a phone or PC keyboard. xx

    Leave a comment:


  • GillB
    replied
    Hi matthew55

    That's how I am using them. Only when it's a problem though.

    Leave a comment:


  • matthew55
    replied
    Atropine drops go under the tongue

    Leave a comment:


  • GillB
    replied
    Thanks Heather R x

    Leave a comment:


  • Heather R
    replied
    Blurry vision is definitely a possible side effect from hyoscine patches, but I was told atropine drops work in a different way so should be okay. I am now on the latter rather than the former for this reason, but eyesight still deteriorated , but I suppose that is old age or cataracts. But glad your blurriness is better early morning though Gill. With all specsavers adverts about doing home visits, I did email them about having one but didn't get a reply.

    Leave a comment:


  • GillB
    replied
    Thanks John D The blurriness goes when I wake up a bit so maybe just caused by tiredness. I have a gel from the Speech and Language Therapist for dry mouth.

    Leave a comment:


  • John D
    replied
    I have used Atropine in the past and in combination with Hyoscine patches. Have also used other meds like glyco.They work upto a point. My real difficulty is not being able to create a tight seal as lip muscles weaken. Just using patches currently in a bid to cut down on meds.

    Have you tried moisturising gel like Biotene for dry mouth especially at night? My GP prescribes it.

    Not heard of MND causing dry eyes.

    No doubt opticians have a way round testing eyesight of people with no voice even if it just means writing letters down and using thumbs up - at least I hope so!

    Leave a comment:


  • GillB
    started a topic Atrophine Eye Drops

    Atrophine Eye Drops

    I have been prescribed these to manage saliva in advance of my peg operation. I only use them when saliva causes an issue. Dry mouth is more of a problem. As of yesterday I noticed blurred vision watching tv. I wear reading glasses but haven't had an eye test for about 2 years. I have contacted Specsavers via Twitter email as no idea how I can do a test without a voice. Also does MND cause dry eyes? I find I am unable to cry anymore.
Working...
X